Texas, 2015

Winter Weather in Texas, February 25 to 27, 2015

February 25 to 27, 2015 · NWS AMA · 19 events in 18 counties and zones

An upper level weather disturbance combined with incoming cold air and moisture to produce light snow across the Texas Panhandle from late on the 25th through the afternoon of the 27th. Most locations received one to four inches of total snow accumulation.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An upper level weather disturbance combined with incoming cold air and moisture to produce light snow across the Texas Panhandle from late on the 25th through the afternoon of the 27th. Most locations received one to four inches of total snow accumulation.

The following is a list of snowfall totals by county: 3 to 3.5 inches at Clarendon (Donley County); 3.1 inches at Dalhart (Dallam and Hartley counties); 3 inches at Panhandle (Carson County); 3 inches at Stratford (Sherman County); 3 inches at Vega (Oldham County); 3 inches at Wellington (Collingsworth County); 2 to 3 inches at Stinnett (Hutchinson County); 2 to 3 inches at Amarillo (Potter and Randall counties); 2.5 inches at Hereford (Deaf Smith County); 1.5 to 2 inches at Spearman (Hansford County); 1 to 2 inches at Miami (Roberts County); 1.5 inches at Dumas (Moore County); 1 to 1.5 inches at Perryton (Ochiltree County); 1 inch at Pampa (Gray County); 1 inch at Canadian (Hemphill County); 1 inch at Lipscomb (Lipscomb County); 1 inch at Shamrock (Wheeler County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 24, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 24, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CST TUE FEB 24 2015

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL THROUGH AROUND 00Z THURSDAY AS MAINLY MID
AND HIGH LEVEL CLOUDINESS PREVAIL. LIGHT AND VARIABLE WINDS 5 KNOTS
OR LESS WILL BECOME NORTHWEST TO NORTH 10 TO 20 KNOTS AFTER 15Z TO
17Z WEDNESDAY AS A PRE-FRONTAL SURFACE TROUGH MOVES THROUGH THE
THREE TAF SITES. A STRONG ARCTIC COLD FRONT WILL THEN PUSH SOUTH
ACROSS THE GUYMON AND DALHART TAF SITES AROUND 00Z TO 02Z
THURSDAY...AND THEN THROUGH THE AMARILLO TAF SITES AROUND 03Z TO 05Z
THURSDAY. THE NORTHERLY WINDS WILL INCREASE TO AROUND 15 TO 25 KNOTS
WITH HIGHER GUSTS FOLLOWING THE PASSAGE OF THE COLD FRONT AND LOW
CLOUDS WILL PUSH SOUTH BEHIND THE FRONT RESULTING IN MVFR CEILINGS.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 531 PM CST TUE FEB 24 2015/

AVIATION...
00Z TAF CYCLE
AN UPPER TROUGH WILL MOVE ACROSS THE PANHANDLES TONIGHT WHICH WILL
RESULT IN SOME INCREASING MID OR HIGH LEVEL CLOUDINESS AT ALL THREE
TAF SITES. THE AMARILLO TAF SITE COULD SEE SOME MVFR CEILINGS BETWEEN
06Z AND 10Z WEDNESDAY WITH THE POSSIBILITY OF SOME LIGHT SNOW
FLURRIES. CONFIDENCE OF FLURRIES TOO LOW TO MENTION IN THIS TAF
FORECAST PACKAGE. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH 00Z
THURSDAY. LIGHT NORTHERLY WINDS 5 TO 10 KNOTS OR LESS WILL BECOME
LIGHT AND VARIABLE AFTER 00Z TO 02Z WEDNESDAY. WINDS WILL BECOME
NORTHWEST AND NORTH AFTER 15Z TO 17Z WEDNESDAY 10 TO 20 KNOTS AFTER A
PRE-FRONTAL SURFACE TROUGH MOVES ACROSS THE THREE TAF SITES BY LATE
WEDNESDAY MORNING.

SCHNEIDER

PREV DISCUSSION... /ISSUED 400 PM CST TUE FEB 24 2015/

SHORT TERM.../NOW THROUGH WEDNESDAY AFTERNOON/

A COMPACT BUT INTENSE MID LEVEL LOW IS CURRENTLY SEEN IN SATELLITE
IMAGERY DIGGING SOUTHWARD OVER ARIZONA. A 130 KT JET IS NOSING
EASTWARD OVER SOUTHEASTERN NEW MEXICO IN ADVANCE OF THIS FEATURE.
FORCING/ASCENT ASSOCIATED WITH THE JET HAS RESULTED IN INCREASED MID
LEVEL CLOUDS AND ENHANCED RADAR ECHOES OVER EASTERN NEW MEXICO.
THESE CLOUDS WILL SPREAD EASTWARD OVER THE PANHANDLES THROUGH THIS
EVENING. PROFILES SUGGEST THERE IS AMBLE SUB-CLOUD DRY AIR TO NEGATE
MEASURABLE PRECIPITATION. THAT SAID...FORECAST SOUNDINGS DO BRIEFLY
SATURATE PROFILES BENEATH THE COLD CORE OF THE EJECTING LOW TONIGHT
AND JUST AS FORCING/ASCENT WANES BETWEEN ROUGHLY 06-10Z. A FEW
MODELS ADDITIONALLY GENERATE LIGHT QPF SIGNALS DURING THIS
TIME FRAME. HAVE INTRODUCED A MENTION OF INTERMITTENT FLURRIES. IN
ADDITION...TODAY/S SNOW MELT MAY HELP PROMOTE PATCHY FOG...BUT
INCREASING CLOUDS MAY HELP MINIMIZE THAT THREAT.

DAYTIME HIGH TEMPERATURES WILL BE MILD TOMORROW...BUT THE NEXT
SOUTHWARD PUSH OF ARCTIC AIR WILL RIDGE ACROSS THE AREA IN WAKE OF
THE PASSING LOW BY LATE WEDNESDAY. THIS WILL MARK THE ONSET OF A
COLDER AND MORE MOIST WEATHER PATTERN.

LINDLEY

LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/
AN ACTIVE WEATHER PATTERN IS TAKING SHAPE DURING THE EXTENDED
PORTION OF THE FORECAST AS A SERIES OF UPPER WAVES BRING SEVERAL
OPPORTUNITIES FOR PRECIPITATION.

FAIRLY DEEP UPPER LOW NORTH OF THE GREAT LAKES WILL GRADUALLY TRACK
EAST ALLOWING FOR SEVERAL UPPER DISTURBANCES TO DIVE SOUTHWARD INTO
THE CENTRAL/SOUTHERN PLAINS. THE FIRST DISTURBANCE WILL PUSH A STRONG
ARCTIC FRONT INTO THE AREA THURSDAY. THIS WILL DISLODGE VERY COLD AIR
UPSTREAM LEADING TO MAX TEMPERATURES SOME 20 DEGREES COLDER THAN
WEDNESDAY. MOISTURE PROFILES WILL SUPPORT A CHANCE OF SNOW WEDNESDAY
EVENING THROUGH THURSDAY...WITH THE HIGHER CHANCES NEAR THE TEXAS/NEW
MEXICO BORDER.

ANOTHER UPPER DISTURBANCE WILL DIG INTO THE CENTRAL PLAINS
FRIDAY...BRINGING WITH IT ANOTHER CHANCE OF SNOW ALONG WITH ANOTHER
SHOT OF ARCTIC AIR. WITH MAX TEMPERATURES ONLY CLIMBING INTO THE
20S...EXPECT PRECIP TYPE TO BE ALL SNOW. ISENTROPIC UPGLIDE AND
SATURATED LOW-LEVELS CAN GENERATE ACCUMULATING SNOW POSSIBLE POSSIBLY
SUPPORTING THE ISSUANCE OF WINTER WEATHER HEADLINES.

THE SOUTHERN PLAINS WILL RESIDE UNDER SHORT WAVE UPPER RIDGING
SATURDAY BEFORE THE UPPER FLOW TRANSITIONS OUT OF THE SOUTHWEST IN
RESPONSE TO A DEEPENING UPPER TROUGH OVER THE SOUTHWESTERN CONUS.
SEVERAL WEAK UPPER-LEVEL IMPULSES EJECTING OUT OF THIS UPPER TROUGH
WILL MAINTAIN A MENTION OF PRECIP OVER THE WEEKEND AND EARLY NEXT
WEEK. WHILE NONE OF THESE IMPULSES SUGGEST ANY SIGNIFICANT
ACCUMULATIONS OF SNOWFALL...OVERRIDING WARM AIR ADVECTION PATTERN
RAISES CONCERNS FOR MIXED PRECIPITATION. HAVE OMITTED ANY MENTION OF
FREEZING RAIN AND SLEET FOR NOW AS CONFIDENCE IN THIS OCCURRING IS
TOO LOW. TEMPERATURES WILL SLOWLY WARM GOING INTO EARLY NEXT
WEEK...BUT ARE STILL EXPECTED TO REMAIN BELOW NORMAL WITH HIGHS
CLIMBING INTO THE 40S EARLY NEXT WEEK.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/06
Hazardous weather outlook, Feb 24, 3:15 PM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CST TUE FEB 24 2015

OKZ001>003-TXZ001>020-251200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
315 PM CST TUE FEB 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING SNOWFALL WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES WEDNESDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 winter weather. Local standard time, as filed.

Winter Weather, Dallam

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Dallam forecast zone
Reported by
COOP Observer
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 3.1 inches in Dalhart.

Winter Weather, Hartley

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Hartley forecast zone
Reported by
COOP Observer
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 3.1 inches in Dalhart.

Winter Weather, Oldham

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Oldham forecast zone
Reported by
Trained Spotter
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 3 inches at Vega.

Winter Weather, Potter

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Potter forecast zone
Reported by
NWS Employee
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 2 to 3 inches in Amarillo. 2.8 inches was measured at the National Weather Service office.

Winter Weather, Randall

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Randall forecast zone
Reported by
NWS Employee
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 2 to 3 inches in Amarillo. 2.8 inches was measured at the National Weather Service office.

Winter Weather, Deaf Smith

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Deaf Smith forecast zone
Reported by
Emergency Manager
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 2.5 inches at Hereford.

Winter Weather, Moore

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Moore forecast zone
Reported by
Local Official
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1.5 inches at Dumas.

Winter Weather, Hutchinson

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Hutchinson forecast zone
Reported by
COOP Observer
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 3 inches at Borger.

Winter Weather, Roberts

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Roberts forecast zone
Reported by
Public
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1 to 2 inches in Roberts County.

Winter Weather, Roberts

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Roberts forecast zone
Reported by
COOP Observer
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1 to 2 inches in Miami.

Winter Weather, Hemphill

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Hemphill forecast zone
Reported by
Public
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1 inches in Canadian County.

Winter Weather, Gray

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Gray forecast zone
Reported by
COOP Observer
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1 inch in Pampa.

Winter Weather, Wheeler

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Wheeler forecast zone
Reported by
Public
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1 inch in Wheeler.

Winter Weather, Donley

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Donley forecast zone
Reported by
Public
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 3 to 3.5 inches Donley County.

Winter Weather, Collingsworth

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Collingsworth forecast zone
Reported by
COOP Observer
Coordinates
34.965, -100.270 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 3 inches Wellington.

Winter Weather, Sherman

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Sherman forecast zone
Reported by
Trained Spotter
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 3 inches Stratford.

Winter Weather, Hansford

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Hansford forecast zone
Reported by
Public
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1.5 to 2 inches in Spearman.

Winter Weather, Ochiltree

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Ochiltree forecast zone
Reported by
Public
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1 to 1.5 inches in Ochiltree County.

Winter Weather, Lipscomb

When
February 25, 12:00 AM CST to February 27, 6:00 PM CST
Where
Lipscomb forecast zone
Reported by
Public
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

Snow accumulated to a depth of 1 inch in Lipscomb County.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563629, 563631, 563635, 563640, 563641, 563643, 563648, 563652, 563662, 563668, 563680, 563681, 563682, 563684, 563686, 563688, 563690, 563692, 563693.